MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Inflammation (1932)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The verbatim report received states that post-operatively the patient presented with endophthalmitis.The healthcare facility is reported to use reusable instruments expect for disposals like cannulas, phaco tips , ovd etc.The surgery is reported as being uncomplicated.The standard post-operative treatment course employed by the healthcare facility is that all patients get antibiotics, steroids , and nsaids for 4 weeks starting 3 days pre-op.They start at qid week 1 and taper down each week to qd at week 4.( qid , tid , bid and qd).They use bromofenac ( nsaid) prednisone ( steroid) and moxifloxacin as the antibiotic and all these evidently are in one drop regimens.Every batch of iols manufactured by rayner are tested for endotoxin and bioburden.Rayner's endotoxin acceptable tolerances are derived from bs en iso 11979-08 (2017) ophthalmic implants - intraocular lenses part 8 fundamental requirements.We have set our own limits for bioburden as there is no standard that prescribes acceptable limits.A rayner microbiological cause for the onset of post-operative endophthalmitis is therefore very unlikely.Published literature identifies a number of pre-operative risk factors including; diabetes mellitus, immune compromise/hiv, chronic blepharitis, infection of the lacrimal drainage system, contaminated eye drops, contact lens wear and contralateral ocular prosthesis.There is insufficient information available currently to establish the root cause of the onset of endophthalmitis.Rayner is following up via its representatives in the usa to obtain additional information to facilitate further investigation of the event.
 
Event or Problem Description
On (b)(6) 2023, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone emv rao200e.The event description provided states that post-operatively the patient presented with endophthalmitis.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key17361365
Report Number3012304651-2023-00083
Device Sequence Number17509531
Product Code HQL
UDI-Device Identifier05029867006753
UDI-Public(01)05029867006753
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number062193582
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown